Although 6MP is used in very high dosages as one of the multiple cocktail of drugs in chemo, it is not the same reaction at all for Crohn's patients (much lower dosages, only the one med and not many together like in chemo). You are not going to loose all of your body hair, nor is it going to fall out in clumps like chemo patients. Chemo is a cocktail at very high dosages, and entirely different
Every medication available for Crohn's lists hair loss or thinning hair as a rare side effect, despite the fact that all of those medications have very different active ingredients, different inactive ingredients, and different mechanisms of action (from anti-inflammatory mesalamines, to MTX/6mp, to biologics like remicade/stelara). To me, that makes it sound like the hair loss isn't at all related to the medication. I've known some without medications who still complain of hair loss during flares.
Most likely, hair loss is a delayed-reaction to our flare (perhaps delayed by a couple months). During our flare we can get malnourished due to inflammation in the intestines, become vitamin deficient in B, B12, D, and have low blood-iron (an anemia). Any one of those things can cause hair loss by itself. Hair is one of those things your body can get rid of during periods of deficiency and great stress on the body, and it will regrow once those underlying conditions change. Hair regrowth is a delayed-reaction to recovery from your flare, perhaps delayed by 2-months.
I've been on 6mp since 2012, and still have a full head of thick hair. You'll be fine.
Moderator Ulcerative Colitis
John, 40, UC Proctosigmoiditis
Rx: Remicade @5mgs/kg/6wks; daily 75mgs 6MP, 4.8g generic-Lialda, and rowasaHmmm call a plumber or an exorcist? UC is responsible for some truly terrifying things...
Post Edited (iPoop) : 12/12/2018 10:47:53 AM (GMT-7)